MAUDE Adverse Event Report: OSCOR INC. DIREX¿ STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR INC. DIREX¿ STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number M004DS300
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that direx steerable guiding sheath was leaking through valve.There was no known adverse patient side effects reported.No additional information is available.
 
Additional Manufacturer Narrative
The device used in treatment.One direx 8.5f steerable introducer sheath was received back from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath.The hemostasis valve was torn and had a visible hole.During the decontamination process, the sheath leaked from the hemostatic valve immediately when water was flushed through the sideport tubing assembly with a syringe.Upon evaluation of the sheath under a microscope, it was found that the insertion point of the device used in conjunction with the sheath was identified to be considerably off center of the helical cuts, which created a hole in the hemostatic valve.The distal tip of the sheath looked normal.Returned device analysis revealed the sheath was within manufacturing specifications.There was a hole in the hemostasis valve and the sheath leaked immediately from the valve when tested with a syringe.The potential cause of the hole/leak could be if the dilator (or other device) was not inserted through the center of the valve as per ifu.According to the dhr, the sheath passed all in-process and qa final inspection steps before shipping to the customer including leak testing.No manufacturing defects were found.Per procedure destino steerable guiding sheath in-process and final inspection: the leak test is performed according to procedure based on available leak tester.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel.Per ifu: wet the dilator shaft with sterile saline solution prior to insertion through the hemostatic valve.Place dilator inside the sheath and lock both hubs together.Thread the dilator/sheath assembly over the guidewire, using a slight twisting motion.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DIREX¿ STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key12463855
Report Number1035166-2021-00106
Device Sequence Number1245712
Product Code DYB
UDI-Device Identifier08714729858942
UDI-Public08714729858942
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model NumberM004DS300
Device Catalogue NumberM004DS300
Device Lot NumberC8-20758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown